I had been taken birth control for the last 3 years (the shot) and starting March or 2012 I quit. I have not had a period at all while on the shot until 6 months after I quit. I started this month on 10-06-2012 and am still on my period which today is now the 23rd. Is this normal? Should I be concerned or just wait it out?
Welcome to ehealthforum,
It is difficult to comment on the exact cause for the prolonged menstrual bleeding/periods that you describe without examining you and going ahead with further evaluation. Prolonged menstrual bleeding/period is not normal and should not be ignored. Further evaluation must be done to rule out chances of hormonal imbalances, thyroid abnormalities, anemia, bleeding disorder, vitamin deficiencies, probable ongoing miscarriage/incomplete abortion (if your fertility has returned, and if you have been sexually active), endometrial hyperplasia/changes, etc. You should consider visiting your doctor/gynecologist at the earliest for examination and further evaluation to look for the underlying cause. Treatment as indicated (based on examination findings and investigations results) would be started to help you control the bleeding and regulate your periods. Be in regular monitoring and follow-up with your treating doctor/gynecologist and report any new/abnormal symptoms immediately.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Menstruation , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.